MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA MARKER; IMPLANTABLE CLIP

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA MARKER; IMPLANTABLE CLIP
Model Number SMMA11R
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records were provided to the manufacturer.Photos were provided and a photo review is currently under way.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast tissue marker placement, the plunger of the device allegedly failed to advance.The applicator was also allegedly difficult to remove from the probe.Upon removal from the probe, the applicator was found damaged.The procedure was concluded with the breast tissue unmarked.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one senomark ultra breast tissue marker and four electronic photos were returned.The marker applicator was received with the distal portion detached and the plunger rod in the fully deployed configuration.The pga pads and wireform were returned separate from the applicator.Based on the photo review a detachment can be confirmed.The reported deployment and removal issues could not be confirmed.Therefore, the investigation was confirmed for the detachment, and inconclusive for the reported deployment and removal issues due to the returned sample condition.Removal difficulties likely led to the detached marker applicator tip.However, the definitive root cause for the deployment and removal difficulties and detached tip could not be determined based upon the available information.It was unknown if procedural issues contributed to the reported event.Labeling review: the current senomark ultra breast tissue marker instructions for use (ifus) state: general information and device description: the marker consists of 3 resorbable polyglycolic acid (pga) pads that are resorbed in approximately 12weeks.The center pad contains a titanium or biodur 108 wireform with an interwoven polyvinyl alcohol (pva) polymer for permanent ultrasound enhancement.The wireform is intended for long-term radiographic marking of the biopsy site.The pva is intended for long-term sonographic marking of the biopsy site.The syringe like applicator fits within the 11g mammotome biopsy probe to access the biopsy cavity.Pads are deployed from the applicator through the biopsy probe and into the biopsy cavity.Contraindications: patients with a known hypersensitivity to the materials listed in the device description may suffer an allergic reaction to this implant.Precautions: the device should only be used by a physician who is completely familiar with the indications, contraindications, limitations, typical findings and possible side effects of breast tissue marker placement.Complications: potential complications of breast tissue marker placement may include, but are not limited to: hematoma, hemorrhage, infection, adjacent tissue injury and pain.Directions for use: remove the senomark ultra breast tissue marker from the packaging and inspect for damage.Remove the tip protector.Insert the applicator into the biopsy probe.Advance the applicator until the applicator contacts the distal end of the biopsy probe.Align the yellow indicator key with the white arrow on the thumbwheel of the biopsy probe.Immediately deploy all pads by advancing the plunger.*note: avoid pulling the applicator handle during deployment which could cause deployment failure.Rotate the biopsy probe 180°to position the sample notch away from the dispensed pads.Remove the applicator from the biopsy probe.Avoid the use of force.*caution: if resistance is felt while removing the applicator, remove the entire probe/applicator assembly from the patient.Failure to do so may result in breakage of the applicator tip.

Brand Name
SENOMARK ULTRA MARKER
Common Device Name
IMPLANTABLE CLIP
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7274940
Report Number2020394-2018-00114
Device Sequence Number143469
Product Code NEU
UDI-Device Identifier00801741032073
UDI-Public(01)00801741032073
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Model NumberSMMA11R
Device Catalogue NumberSMMA11R
Device Lot NumberVTAS00276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 01/21/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1